# SDR IRJC2003001

- Difficulty date: August 7, 2003
- Submitted: November 4, 2003
- Operation: Air carrier
- Aircraft: N820FS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952185
- Engine: Lyc TIO540*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Drum
- Part number: 1708800
- Condition: Unserviceable
- Location: Elevator Trim
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PREFLIGHT AND OPS CHECK OF TRIM SYSTEM NORMAL.  30 MINUTES INTO FLIGHT, PILOT NOTICED LIMITED RANGE IN ELEVATOR TRIM.  PERFORMANCE DEGRADED AND TRIM JAMMED, MANUAL AND ELECTRIC.  INSPECTION REVEALED WEAR ON THE JACKSCREW AND DRUM THREADS.  PARTS WERE REPLACED AS REQUIRED.  TOTAL TIME ON PART UNKNOWN BUT IS SUSPECTED TO BE CONSIDERABLE.  RECOMMEND A SPECIAL INSPECTION TO INCLUDE DISASSEMBLY, INSPECTION, AND REPLACEMENT AS REQUIRED OF TRIM DRIVE MECHANISM PARTS AT EACH 1000 HOURS TIME IN SERVICE.
